|Low sex drive
Jan 13, 2013
About a month ago I started my HIV medication and I'm not as sexually active as I used to be. Does the medication have an effect? How can I improve?
| Response from Dr. Fawcett
Thanks for writing. Sexual desire and functioning depend on a variety of complex physical and psychological factors, including age, medications, various illnesses, emotions, etc. It's hard to say why this is happening now, although some antiretrovirals do have documented sexual side effects. Speak with your physician about your concerns. The two of you should be able to collaborate to better identify the potential causes and solutions. Erectile dysfunction drugs are quite common for men but these only address symptoms and not the underlying cause (and only work about 80% of the time).
A decline of sexual activity certainly isn't something that is destined to happen, especially after only a month on meds. I believe you should be able to find a solution.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.